Asthma and Allergy Expert Forum
advair discus side effect
About This Forum:

This forum is for questions and support regarding: Allergies, Asthma, Chronic Cough, Sinusitis, and other Respiratory Disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

advair discus side effect

anyone experience tacchycardia on Advair?  My GP has taken me off it as my pulse rate was so high.
Also, it's only been one day, and pulse is still too high; anyone know how long the 1/2 life of the serevent component stays in your body?  A bit scarey....
Related Discussions
242587_tn?1355427710
Serevent is indeed a beta-agonist and capable of causing tachycardia, especially in individuals who may be sensitive to the actions of this class of drugs.  That may be the case with you.  The  terminal half life of salmeterol xinafoate (Serevent) is stated to be about 5-6 hours with total excretion in about a week.

A similar drug, Formoterol (Combined with the inhaled steroid, Budesonide, in the drug Symbicort) while in the same class, might not have the same properties and perhaps might not exhibit the same cardiac stimulatory effect as Serevent.  You might want to discuss this with your doctor.

Another approach might be to avoid these two combination drugs, Advair and Symbicort, and substitute individual inhalert for each of the two drugs (the inhaled steroid and the beta-agonist).  You could then reduce the dose of the beta agonist but, unfortunately that could not be done with a metered dose inhaler; would require the use of a nebulizer.  You should also discuss this with your doctor.

I mentioned individual sensitivity to the beta-agonist class of drugs.  Your doctor may also want to more thoroughly evaluate your heart, looking especially for evidence of a conduction disorder, that could heretofore have been silent and now evident secondary to the stimulatory effect of Serevent.

Good luck
6 Comments
Blank
757137_tn?1347200053
Beware of Advair, Serevent, or any inhaled steroid. MD's are cavalier about putting people on these dangerous drugs, sometimes prescribing them for minor asthma problems or mild chronic bronchitis. These drugs can affect adrenal function, causing fatigue, anxiety and panic attacks. They can worsen your symptoms, making you think your ailment is progressing. What took me off them permanently (in addition to adrenal fatigue) was that they were causing me to choke (a frightening experience). This became so bad that I didn't think I would not make it through the winter. I stopped taking them and found I was a thousand times better. I had, by the way, switched to natural anti-inflammatories and mucolytics. A proper doctor, not my pulmonologist who put me on this garbage in the first place, has been treating my adrenal fatigue. It is eight months now and expect to be back to normal in the near future.

If you think I am exaggerating about the effects of steroids (including deaths), surf the net, avoiding sites of parties with a vested interest.
Blank
757137_tn?1347200053
Forgot to mention that that Advair also gave a case of severe bronchitis (which I falsely assumed was a worsening of my condition) which kept me coughing all day and all night. The FDA issued a warning last February about salmeterol (one of the components of Advair), but I found the same problem when I tried an inhaled steroid that did not contain it.
Blank
757137_tn?1347200053
And then there was sluggish digestion and some urinary retention. And muscle cramps. Wonderful stuff, isn't it?
Blank
1281452_tn?1275863379
I have lost the ability to smell or taste anything. Do you think that could be a side effect of the Advair?
Blank
Avatar_f_tn
Am asma patient, and I notice that taking Advair cause me fatgue. I also notice the retention of urine just as describe on the comment of another user of Advair.  At this time I will not use the said medication.  Thanks for the warming of other statements, no longer will I use it.  Thanks mucho.  
Blank
Avatar_m_tn
A related discussion, Loss of taste/smell on Advair was started.
Blank
Continue discussion Blank
This Forum's Experts
242587_tn?1355427710
David Tinkelman, M.D.Blank
National Jewish Health
Denver, CO
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank